MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH
Model Number 410370-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An advanced failure analysis engineer reviewed the pictures provided and found the stapler sheath had a rectangular piece detached from the distal end.No obvious damage was observed on the stapler instrument picture.Intuitive surgical, inc.(isi) received the disposable stapler sheath accessory associated with this complaint and completed investigations.Failure analysis investigations confirmed the customer reported complaint.Failure analysis found the primary failure of damaged sheath to be related to the customer reported complaint.Visual inspection of the sheath accessory found the distal tip to be physically damaged.There was a piece torn off measuring approximately 0.152" x 0.631" in length.The torn piece was returned with the accessory.This failure is typically associated with mishandling/misuse.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, when the stapler instrument was removed from the canula, the disposable stapler sheath accessory got damaged in 2 pieces.A backup accessory of the same type was used and the procedure was completed with no reported injury.The stapler sheath is a single-use disposable accessory intended to cover the stapler wrist and the lower shaft to prevent tissue from being drawn into the moving/rotating components of the instrument.An installation tool (packaged with the sheath) aids in installation, removal and repositioning of the sheath.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: the customer stated a fragment of the disposable stapler sheath accessory fell into the patient and was retrieved during the same procedure.The stapler cannula was inspected prior to use with a gauge pin with no problems found.The customer stated the stapler instrument wrist was not straight when the instrument was removed.Pictures of the stapler instrument and sheath involved with the complaint were provided.

Brand Name
ENDOWRIST
Common Device Name
STAPLER SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925242
Report Number2955842-2023-13159
Device Sequence Number20563176
Product Code NAY
UDI-Device Identifier00886874111130
UDI-Public(01)00886874111130(10)NA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410370-03
Device Catalogue Number410370
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown